im 31 and just had an ablation 1 week ago today..i had a 9 hour surgery with 45 burns..he said he could of burned way more but would of got to close to me needing a pace maker..i stayed 1 night in hospital..came home..i felt like i couldnt breath so i put like 5 pillows behind my back..to ease the stress of not being able to catch my breath..i had dr apt next day and he admitted me right from his office..he said i have what they call paracardidas..inflamation of the burned area around the heart..so i stayed for 3 days to get some meds..im home and feel worse than i did before the ablation..my heart rate shoots up so hi with very limited activity and or it feels that way..i cant even go up stairs without having to sit at top of stairs once i get there..any advice..is this the healing part they talk about cause this is horriable.....
I have not ever had an ablation, but I can say I've read many times that it takes weeks for an ablation to fully heal and for the full benefits to be felt. I hope you will find you are getting better as time goes by.
I'm so sorry you're having to go through this, some of us do go through things like this after and some have no problems with recovery. I had it happen too and they pumped me with iv meds.
It's going to take time to heal and may happen again, so cut yourself some slack, take it easy and call your dr if anything feels out of the ordinary. If you had that many burns, you may take a bit longer because you're heart's been put through the ringer and needs extra time to heal.
I had an ablation back in Aug 09 and still sometimes feesl like my heart is so enlarged it hits my ribs and hurts - I take 3 or 4 ibuprofen [per my dr] and it helps to a degree; they told me they would give me a prescription for it, but I'm not much on taking meds.
Did they give you a beta blocker, antibiotic or anti inflammatory to take at home? What happened that you might have needed a pacemaker?
Also, sleeping on your right side or in a recliner with a pillow under your left arm may help some.
I had an ablation when I was 27 (now am 29) and had a tough go of it as well. I was kept overnight in the hospital because me heart rate would shoot up everytime I stood up or started moving. They sent me home and it was a long way to recovery. At the end of the day I think that your and mine heart needs to heal and get used to the new rythm. I am now a year and a half out and things are much better and I am back to exercising like I was pre ablation. THe first six months were very tough and emotional wondering if I was going to be in that state permanently. Do your best to stay patient and let your heart heal.
Also, I've sometimes heard that the ablation can sometimes be the worst on young fit people because our hearts are sometimes more sensitive to change. Not sure if its true...
i am on 300mg of toperal and baby asprin 180 mg cardizm 80 mg lasix 20 mg of midodrene to raise my bp cause when i stand up my bp drops real low so im on bp meds also we just droped me off the bystolic i was on 2 beta blockers.he thought i would do betta just on the toperal..he did 45 burns and said he could of kept burning but he kept getting to close to the hearts natural pace maker and if he did that i will end up with a pace maker so he stoped....i called todaay not feeling any better and they uped my toperal again..so i hope this will work..my lil sister is 28 and has an icd,difibulator and pace mker.she will b put on the heart transplant list next month...it runs in the family ..so when i look at what my baby sister is going thru she might have to get the l vad pump put in to buy her some time,i figure my issues are pretty small in comparisen..i still hurt none the less..i hope the med increase helps this out .any time i stand or move it happens the shower is the worse have been taking baths instead i just cant stand up ..i want to be positive and just let nature take its course..thank you for listening and everyones input....im glad this is here...
oh wow that's alot of meds - could that be part of the problem? I know I have a very sensitive nervous system and have ANS dysfunction/failure and meds mess me up
I am supposed to eat 7-10,000 mg of sodium a day to keep my bp up; even midodrine 3x daily doesn't help for the bp drops. For me Toprol drops my bp like a rock and I've had to go to the ER and get a shot of something [brain fog] to level mine out.
Since it runs in families is it arvd or lqts, something like that? How did they find out your sister had a problem?
Again, take it easy and let your heart & body heal - it may take more time and you deserve that :)
i also am on salt tablets 1500mg of salt tablets ..i have postural orthrostatic tachycardia..salt helps but as women i blow up like a baloon..lol..hense the lasix helps with the swelling..i have 45 % blood pulling in my legs the did a blood volume test and it showed that there for my heart works harder to pull that blood that is stuck in my les up to where it needs to be..so its like my heart is excersing all the time...my lil sister went into anaflactic shock from cat scan die..her heart is enlarged 3 times the normal amount and her ejection fraction rate is at 5% normal people should be between 55 and 60..she is in heart failure..i just hope she makes it to get her heart. thank you so much for ur kind words as uplifting as this web site is im thankful that its here ..u just feel lost sometimes with no answers..it help alot...
oh yeah I know the feeling with blowing up :p I have NCS and OI; peripheral neuropathy - ANS dysfunction my neuro thinks is failing; I took 10k sodium and midodrine 3x daily = bloating galore, which still doesn't help with my bp/hr; tried 3 or 4 BB's now, tilt training, leg compression, hose, tried about everything - going to try what dr oz suggested - hanging upside down on a chair to stop the blood pooling
you should join the dysautonomia forum here there's alot on pots and great info; alot of us on here go to dinet [dot] org also; which seems to be prevelant with pots patients
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.